First day on 50mcg

Hi I back again so I'm giving the 50mcg ago today and as the day has worn on I'm feeling awful my head is hurting my temperature is up and i could be imagining it but my thyroid is hurting or atleast my neck at the front feels weird and I feel achy and I feel panicky is this normal when you lower dose? This is my first day on 50mcg I was on 75mcg for two weeks. I feel like a guinea pig at the moment ive just seen the thyroid uk page Shaw kindly sent me and a tsh of above 2 is hypo I'm so sick of feeling unwell

6 Replies

  • I'm sorry you're feeling so bad. Maybe ask your GP for another prescription and the chemist for a different levothyroxine. Some people are sensitive to fillers/binders in some medications.

    You could try taking an anti-histamine tablet 1 hour before your next dose of levothyroxine and if you don't have any reactions you are allergic to the levo your on and your GP should provide an alternative.

  • Shaw thanks for your help I don't think its that I've been on actavis for quite sometime now and have be ok ish I feel fluey and my voice is croaky is that a sign my adrenals are stressed I don't really understand anything that's going on I just know this changing of meds feels rotten but when I first lowered to 75mcg I felt rough then quite ok but I feel worse still today and as I'm feeling ropey I'm snappy

  • Reading between the lines - you have been on Activis but lowered to 75mcg then 50mcg.

    Why did you lower the doses? 50mcg is a low dose and low doses of thyroid hormones can cause more problems.

    Go to the date November 28, 2003

  • Hi sorry I posted yesterday and you replied so I didn't explain again the endo I saw thinks I'm not hypo and wanted me on 50mcg too see for certain if I am hypo but with gps okay I went too 75mg and my tsh went Down from 2.73 to 2.04

  • If you're feeling awful on 50mcg due to the Endo I would deal with your GP only. If you weren't hypo and stopped taking thyroid hormones you wouldn't miss it.

    As you've raised to 75mcg again you might feel better but as you were already up to 125mcg why don't you ask your GP if he will kind add 20mcg T3 on a trial basis to your 75mcg to see if you improve.

  • Just a thought - presumably this Endo made his pronouncement solely on your blood work? Had you taken your meds when you had blood drawn?

You may also like...